Results 1 to 2 of 2
Like Tree1Likes
  • 1 Post By Taylorfknight
Duloxetine, fluoxetine and tramadol
  1. #1
    Taylorfknight is offline New Member
    Join Date
    Oct 2017
    Location
    Dallas, TX
    Posts
    2

    Default Duloxetine, fluoxetine and tramadol

    I have been taking 40mg duloxetine (cymbalta) for depression and nerve pain, and 100mg tramadol (3 times a day) for pain. My new Psychiatrist added 10mg fluoxetine (prozac) because i am still struggling with my depression. She also started me on 1mg Prazosin for anxiety and nightmares. I am worried about serotonin syndrome. Is anyone else taking this combination?

    On top of these meds i am also taking 10mg Cyclobenzaprine for muscle pain, Gabapentin 600mg 3x a day, meloxicam 15mg.

    I take this grocery list of medications on a daily basis but struggle to find relief.

    A little about my background.

    29 year old female.

    Moderate canal stenosis, left paracentral disc osteophyte complex and degenerate endplate changes at c5-c6, c6-c7.

    Grade 1 anteroisthesis of l5 of s1. Mild disc height loss of l5 at s1.

    Bilateral mid carpal tunnel syndrome.

    Ive been struggling with chronic pain, depression, and anxiety.
    Pharmabecs likes this.

  2. #2
    Pharmabecs is offline New Member
    Join Date
    Oct 2017
    Location
    Massachusetts
    Posts
    6

    Default

    Serotonin Syndrome is thought to be possible because you have three drugs on board that work either primarily or secondarily by inhibiting it’s Reuptake.

    The good news is our brains have other mechanisms to clear serotonin when there is an excess.

    Have you ever read the back of an OTC item and in the warning section it states “if you are taking a MAOI” consult with you doctor or pharmacist.

    Monoamine Oxidase is another mechanism with in our brains that is used to recycle serotonin, norepinephrine, and dopamine, just to name a few. Drugs that work by way of The monoamine oxidase pathway increase neuronal hormones by preventing their break down by inhibiting an oxidase enzyme. If a person is on a drug that inhibits reuptake AND inhibits the oxidase enzyme reaction THEN we will see a huge increased risk and the very likely presentation of serotonin syndrome.
    The good news is the MAOIs aren’t used all that much any more. They are difficult for patients to tolerate. They interact with some foods, and all sorts of other drugs.

    Here’s my professional opinion as a pharmacist after reviewing your med list.

    You are on tramadol, gabapentin, cyclobenzaprine and prazosin. All of these drugs alone cause fatigue. The tramadol works on toning down the intensity of pain signals to the brain. Cyclobenzaprine at 10 mg relaxes skeletal muscles. That drug is incredibly sedating and has a very strong hang over effect in some people. Gabapentin. Oh good ol’ gabapentin. We pharmacists kinda scratch our heads at this drug because everyone seems to be on it a huge doses. No body can really tell me what the max dose really is, and I have one guy taking 1600mg 4 times a day.
    What it DOES tell me that at that dose is it’s likely not working at all. But it does slow down the rapid firing of nerves to some degree. Prazosin is a very old blood pressure drug, that also works on the prostate if you have one. Over the past few years we’ve seen a resurgence of prazosin in the field of psychiatry. Likely because it lowers blood pressure, and eases that physiologic response to fear by interfering with the fight or flight response.
    Of course youre depressed. These drugs slow you down so much that makes even smiling difficult. Adding another drug to your list, even if it increases serotonin to its highest happiest potential, is depressing in itself.
    You are overly medicated. The root cause of this is your pain. Pain in itself is highly emotional and depressing. Taking these drugs on top of all your physical problems is really only making it worse. In order for you to feel better the source of the pain needs to be fixed.
    Drugs will not cure Your pain. And when people have true chronic pain, unfortunately the pain breaks thru the positive effects of the drug over time. You’re stuck in a vicious pain induced over medicated cycle. It’s not your fault. You would think because I’m a pharmacist that I’d be promoting more drugs. No way. Whatever drive and fire you have burning within your soul needs to speak up and advocate for yourself. The squeaky wheel gets the oil. You have broken parts that need fixing. They require a specialist that is experienced in fixing the source of your pain. One area at a time. Your psychiatrist knows you’re depressed, and the only way he knows to help is to prescribe more depressing antidepressants!
    I don’t want you to worry about serotonin syndrome. I want you to put that energy into finding the right person to fix what’s physically wrong.
    You watch. If the problem is fixed, the pain decreases dramatically. The depressing drugs start falling off your list because you won’t “need” them anymore. The less sedating drugs, the more alert you will feel. And you will want and have the ability to enjoy the life you know you deserve to be living.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22